Medical Questions > Conditions and Diseases > Skin Forum

I went thru hell - eruptions, exfoliation, sleepless nights

User Profile
Hi Doc, I have been diagnosed with atopic dermatitis almost a decade back and i have been managing the same since then with Modern medicine ( allopathy). Recently i tried alternative mdedicine, Homeopathy for a concrete solution, but 50 days thru the course, I went thru hell - eruptions, exfoliation, sleepless nights and finally am back with allopathy again. Am on a 40 day taper dose of Methyl prednisolone - started with 16mg per day for 10days, then 12mg perday-10 days, 8mg/10days and finally 4mg/10days.
Am on the end of the third weeekm but my body is slowly showing a few rashes, especially on my face. Am planning to see my doc, but would need your opinion too.
WOuld the current dosage of Methyl prednisolone do any harm when off the drug post thsi course. Am worried whether i would get a relapse - a violent one after this course. What do you say. Kindly guide me


Did you find this post helpful?
|

User Profile
replied November 22nd, 2010
Skin Answer A17212
Hi,

Welcome to the forum and I am glad to help you out. Although steroids, are commonly used for the treatment of atopic dermatitis, there are certain other agents also which are used like immune modulator drugs e.g. tacrolimus. These are available in the form of ointments and tend to prevent the recurrence. You can discuss with your dermatologist regarding the right use.

There are certain other non-pharmacological measures which are equally important in treating atopic dermatitis. These are Lubricating the skin frequently, avoiding harsh soaps and cleansers, preventing scratching or rubbing whenever possible, protecting skin from excessive moisture, irritants, and rough clothing, maintaining a cool, stable temperature and consistent humidity levels, limiting exposure to dust, cigarette smoke, pollens, and animal dander & Recognizing and limiting emotional stress. I sincerely hope that helps. Take care.


|
Did you find this post helpful?

User Profile
replied November 22nd, 2010
Hello doc,
Am equally glad to receive your reply. I have read about tacrolimus and it was mentioned by my Doc earlier. But he mentioned the same to be costly and since i have more than 25% of my body suject to the allurgy he did not go ahead with the same. I also happen to read that the same should be taken when other forms of therapy has stopped giving the desired response. The non pharmacological measures are understndable but I have found that somehow avoiding such irritants at times becomes a handicap as I am not always in a position to control the surroiundings which trigger the allurgy. I wish I can obtain a concrete sultion to this condition so that i will be free to do things which any other normal person could do. ( work out, play in the open, get exposed to sun - without any allurgy as such, Eat all kinds of food. Do let me know if i can normalise my living style....best regards, creditor
|
Did you find this post helpful?
Must Read
Acne is a common skin condition - but what types of acne can a person have? Start learning about acne here....
Does chocolate or greasy food cause acne? Learn the difference between fact and myth...plus who is at risk for getting acne?...
Severity of acne and symptoms vary by individual. Learn the difference between mild and sever acne here...and when you should seek medical help for acne....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Skin , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.